MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BIOPSY VALVE

AIZU OLYMPUS CO., LTD. BIOPSY VALVE
Model Number MB-358
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacture date cannot be identified since the serial/lot number was not provided.The customer provided response to the infection related questionnaire.The bacterial contamination was not contagious.The device was not used in any case after the positive culture test.The equipment was stored at room temperature.The device underwent additional reprocessing.There was no delay to the start of pre-cleaning from the end of clinical use.A suction pump was used to suck water from the forceps suction channel.The site did not use mh-948 (channel cleaning adapter) to pump air/liquid into the air/water channel.There were no problems with accessories used in reprocessing.Manual cleaning was done within 1 hour after the case.The device passed the leak test.The forceps channel, suction channel, air/water and forceps plug was brushed.The equipment was rinsed before hand sanitizing was done.The disinfectant used was aceside.The cleaning tubes were connected to all channels when the endoscope is set in the endoscope disinfector.The disinfectant used was within the expiration date and within the concentration range.The water filter was not replaced during the specified period.The water filters were cleaned by wiping with paper.The endoscope was store in a cabinet with drying function.It was reported that bedside cleaning was only suction cleaning and cleaning using air/water adapter was not performed.Also, cleaning of outer surface had not been carried out because the device was brought to the sink immediately afterwards.Preliminary washing at the sink was done under running water.The subject device was not returned and hence the device inspection could not be performed.As a result of a review of the reprocessing method, apparent deviations from instructions for use were recognized.Mh-948 was not used to supply air and water to the air/water channel.The water filter had not been replaced during the specified period of time.The root cause was unidentified.Regarding the relationship between the subject device and the positive result of the culture test, it was undeniable that deviation from the instruction manual could have caused insufficient reprocessing.·the instruction manual of evis lucera elite series recommends about reprocessing of a scope as follows: ¿flush water into the air channel of the endoscope, using the aw channel cleaning adapter (mh-948) after each patient procedure.¿ ·the oer-4 instruction recommends about maintenance of the device as follows: ¿replace the water filter periodically, at least once a month to prevent contamination of the rinse water.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported to olympus, a culture test detected unspecified colony forming units (cfus) of pseudomonas aeruginosa from randomly selected devices.Samples were collected soon after reprocessing on two different dates.Pre-cleaning was performed using saraya's power quick and disinfection was performed using oer-4 reprocessor.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.This report captures complaint on biopsy valve (mb-358; serial number unknown) related patient identifiers: (b)(6) captures complaint on scope (model:pcf-h290zi; serial number: (b)(6)).(b)(6) captures complaint on air/water valve (model: mh-438; serial number: unknown).(b)(6) captures complaint on gas water valve (model: maj-2010; serial number: unknown).

Brand Name
BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17050148
Report Number9610595-2023-08321
Device Sequence Number17008085
Product Code FDS
UDI-Device Identifier04953170063947
UDI-Public04953170063947
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMB-358
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PCF-H290ZI SCOPE, SERIAL NUMBER: (B)(6)
Patient SexUnknown